Alert archive / Maine / Small Craft Advisories in 2026
Small Craft Advisory 21, NWS Gray, ME
NWS Gray, ME issued this small craft advisory at Feb 11, 2026, 1:29 PM EST. It took effect at Feb 11, 2026, 4:00 PM EST. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2026, 1:29 PM EST (18:29 UTC)
- In effect from
- Feb 11, 2026, 4:00 PM EST
- Expired
- Feb 13, 2026, 7:00 AM EST
- In force
- 39 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
367 WHUS71 KGYX 111829 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 129 PM EST Wed Feb 11 2026 ANZ150-152-154-120930- /O.NEW.KGYX.SC.Y.0021.260211T2100Z-260213T1200Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 129 PM EST Wed Feb 11 2026 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST FRIDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 2 to 4 ft expected. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 7 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ151-120930- /O.NEW.KGYX.SC.Y.0021.260212T0600Z-260213T1200Z/ Penobscot Bay- 129 PM EST Wed Feb 11 2026 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM THURSDAY TO 7 AM EST FRIDAY... * WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt expected. * WHERE...Penobscot Bay. * WHEN...From 1 AM Thursday to 7 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
051 WHUS71 KGYX 120616 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 116 AM EST Thu Feb 12 2026 ANZ150-152-154-122030- /O.CON.KGYX.SC.Y.0021.000000T0000Z-260213T1200Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 116 AM EST Thu Feb 12 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 2 to 4 ft. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 7 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ151-122030- /O.CON.KGYX.SC.Y.0021.000000T0000Z-260213T1200Z/ Penobscot Bay- 116 AM EST Thu Feb 12 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... * WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt. * WHERE...Penobscot Bay. * WHEN...Until 7 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
592 WHUS71 KGYX 121748 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 1248 PM EST Thu Feb 12 2026 ANZ150-152-154-130800- /O.CON.KGYX.SC.Y.0021.000000T0000Z-260213T1200Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 1248 PM EST Thu Feb 12 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 2 to 4 ft. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 7 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ151-130800- /O.CON.KGYX.SC.Y.0021.000000T0000Z-260213T1200Z/ Penobscot Bay- 1248 PM EST Thu Feb 12 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... * WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt. * WHERE...Penobscot Bay. * WHEN...Until 7 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
645 WHUS71 KGYX 130617 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 117 AM EST Fri Feb 13 2026 ANZ151-130730- /O.CAN.KGYX.SC.Y.0021.000000T0000Z-260213T1200Z/ Penobscot Bay- 117 AM EST Fri Feb 13 2026 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ ANZ150-152-154-131200- /O.CON.KGYX.SC.Y.0021.000000T0000Z-260213T1200Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 117 AM EST Fri Feb 13 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and seas 2 to 4 ft. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 7 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
196 WHUS71 KGYX 131146 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 646 AM EST Fri Feb 13 2026 ANZ150-152-154-131300- /O.EXP.KGYX.SC.Y.0021.000000T0000Z-260213T1200Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 646 AM EST Fri Feb 13 2026 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 AM EST THIS MORNING... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Feb 11, 6:44 AM EST, 6 hours 45 minutes earlier. Its key messages:
- 1. Most of the widespread snow will move out of New Hampshire and western Maine early this morning with some lingering snow showers possible through the rest of today, mainly over the mountains. The highest amounts are still expected across the Midcoast. 2. Return to seasonable temperatures expected through the weekend. 3. A coastal storm is likely towards the weekend but the most likely forecast remains out to sea and south of the immediate area.
Area forecast discussion, Feb 11, 6:44 AM EST, 6 hours 45 minutes before
Area Forecast Discussion
National Weather Service Gray ME
644 AM EST Wed Feb 11 2026
.WHAT HAS CHANGED...
The Small Craft Advisory has been allowed to expire, but no
other changes needed as this time.
&&
.KEY MESSAGES...
1. Most of the widespread snow will move out of New Hampshire
and western Maine early this morning with some lingering snow
showers possible through the rest of today, mainly over the
mountains. The highest amounts are still expected across the
Midcoast.
2. Return to seasonable temperatures expected through the
weekend.
3. A coastal storm is likely towards the weekend but the most
likely forecast remains out to sea and south of the immediate
area.
&&
.DISCUSSION...
KEY MESSAGE 1 DESCRIPTION...
Snow will continue to diminish over much of New Hampshire the
next hour or so but will last a bit longer this morning across
Maine, especially over the Midcoast. At the upper levels, a
closed low is currently centered along the southern
Ontario/Quebec border with a broad surface low displaced to it's
south. Low-level warm air advection out ahead of this system
has led to widespread light to moderate snow with some heavier
verified rates (~1 inch per hour) noted across southern New
Hampshire and pushing into southwest Maine. Still expecting a
general 3 to 7 inches across most of the forecast area when all
is said and done.
The aforementioned upper low will gradually move east southeast
through the day, generally tracking from southern Quebec, into
northwest Maine by the afternoon, and eventually exiting the
Midcoast by late afternoon or early evening. While most of the
snow will move out this morning, a few lingering snow showers
will be possible in cyclonic flow aloft through this evening,
mainly across the mountains. An inverted trough may also lead to
some more light snow rotating back into the Midcoast late in
the afternoon or in the evening. This activity could remain in
the Caribou forecast area or stay out to sea, but it will be
something to monitor. Any additional accumulations should be
light.
Regarding temperatures for today, highs will be above normal
for this time of year as readings should range from the mid to
upper 20s north, to the mid to upper 30s south. A few values in
the lower 40s are not out of the question over coastal New
Hampshire and southwest coastal Maine. Cold air advection behind
the departing low will then lead to lows closer to normal
tonight/Thursday morning with readings dropping into the lower
teens north, to the upper teens and a few lower 20s south.
KEY MESSAGE 2 DESCRIPTION...
Not much to say about temps except that for the first time in
what seems like a while there is no strong ensemble signal for
below normal temps. Ensemble guidance is largely showing no
strong preference in either direction, so that means we can
anticipate plenty of readings near normal. Given the time of
year that means a good number of days should top freezing and a
few may make a run at the 40s.
KEY MESSAGE 3 DESCRIPTION...
Enthusiasm for a large coastal storm this weekend is waning, as
ensembles have shuffled a little farther out to sea again.
Aside from any snow showers with the passing upper trof the
forecast is largely dry thru the weekend into early next week.
Ensemble mean still has QPF for the forecast area, but median
QPF is nil locally. This is due to the fact that a handful of
ensemble members are very amplified and bring significant QPF to
the region. That is dragging the mean up while the most likely
forecast remains little if any impact from precip. We may still
see building winds and seas on the coastal waters however.
&&
.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
Through 12Z Thursday...Improvement from MVFR to VFR is likely
at MHT, CON, PSM, and PWM through mid-morning, and MVFR
ceilings may continue at LEB, HIE, AUG, and RKD for much of the
day. VFR returns to most terminals tonight, except HIE where
MVFR ceilings likely linger through Thursday in upslope flow.
There may another brief period of MVFR to IFR in light snow
tonight across western ME, particularly AUG and RKD roughly
between 03Z-09Z Thurs.
Outlook:
Thursday Night-Sunday Night: Widespread VFR conditions
expected. Some local MVFR or lower possible in the mtns with
upslope snow showers.
&&
.MARINE...
A brief period of SCA conditions in southerly flow are likely early
this morning across the outer waters. These ease through midday
today, then SCA conditions in northwesterly flow are likely tonight
through Thursday night as low pressure deepens across the Canadian
Maritimes.
After that fairly consistent offshore winds are expected until
early next week. Well outside the bays, towards Jeffreys Ledge
to Skate Bank there may be some marginal SCA conditions thru the
weekend.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Winter Weather Advisory until 4 PM EST this afternoon for
MEZ022-026>028.
NH...None.
MARINE...None.
&&
DISCUSSION...Combs/Hargrove/LegroHazardous weather outlook, Feb 11, 5:10 AM EST, 8 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 510 AM EST Wed Feb 11 2026 MEZ007>009-012>014-018>021-023>025-033-NHZ001>015-121015- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Coastal York- Coastal Cumberland-Sagadahoc-Interior Cumberland Highlands- Northern Coos-Southern Coos-Northern Grafton-Northern Carroll- Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap- Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham- Coastal Rockingham-Western And Central Hillsborough- 510 AM EST Wed Feb 11 2026 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ022-026>028-121015- Interior Waldo-Lincoln-Knox-Coastal Waldo- 510 AM EST Wed Feb 11 2026 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for south central Maine. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ150>154-121015- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 510 AM EST Wed Feb 11 2026 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Feb 11, 10:33 AM EST, 2 hours 56 minutes before
Preliminary Local Storm Report
National Weather Service Gray ME
1033 AM EST Wed Feb 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM Snow Farmingdale 44.24N 69.77W
02/11/2026 M3.0 Inch Kennebec ME Trained Spotter
Storm total.
&&Local storm report, Feb 11, 10:43 AM EST, 2 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service Gray ME
1043 AM EST Wed Feb 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 AM Snow 2 SE Bath 43.89N 69.80W
02/11/2026 M3.0 Inch Sagadahoc ME Trained Spotter
Storm total.
&&Local storm report, Feb 11, 10:53 AM EST, 2 hours 36 minutes before
Preliminary Local Storm Report
National Weather Service Gray ME
1053 AM EST Wed Feb 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM Snow 1 SSW Strong 44.80N 70.23W
02/11/2026 M4.5 Inch Franklin ME Public
Storm total.
&&Local storm report, Feb 11, 10:58 AM EST, 2 hours 31 minutes before
Preliminary Local Storm Report
National Weather Service Gray ME
1058 AM EST Wed Feb 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 AM Snow 6 SSE Rangeley 44.90N 70.59W
02/11/2026 M4.5 Inch Franklin ME Trained Spotter
Storm total.
&&Local storm report, Feb 11, 11:41 AM EST, 1 hour 48 minutes before
Preliminary Local Storm Report
National Weather Service Gray ME
1141 AM EST Wed Feb 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1109 AM Snow 3 W Arundel 43.42N 70.58W
02/11/2026 M4.0 Inch York ME Trained Spotter
Storm total.
&&Local storm report, Feb 11, 1:05 PM EST, 24 minutes before
Preliminary Local Storm Report
National Weather Service Gray ME
105 PM EST Wed Feb 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 PM Snow New Boston 42.97N 71.69W
02/11/2026 M3.5 Inch Hillsborough NH Trained Spotter
Storm total.
&&Nearby
Small Craft Advisories in Maine, 2026Every small craft advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.